Has anyone ever heard of a severe allergic reaction to B12 supplement? Mild with symptoms? If so, what were the symptoms, and how did you deal with them?
It is a rare but documented phenomenon. Anaphylactic reactions can be encountered with largely anything.
Allergic reactions tend to go from itching, skin wealts, facial and soft tissue oedema which can compromise airways and become life-treathening. An adrenalin syringe (Epipen) should be readily available every time one injects B12 (even if the reaction is very unlikely).
Hope this helps.
Interesting post, Dandalex.
As far as I know, vitamin B12 also has a low potential for toxicity. I’m also not aware of any pre-determined maximum intake level or the like. This does not mean that there are no potential for adverse effects resulting from high intakes, though.
B12 is a co-factor in creating histamine, the thing that causes allergy symptoms.
If B12 is causing you problems you may already have enough and may in fact be running high.
Whenever I take B12, my seasonal allergies get much worse, along with my skin itching quite a bit.